Free
Case Report  |   April 1993
Cortical blindness and seizures possibly related to cisplatin, vinblastine, and bleomycin treatment of ovarian dysgerminoma
Article Information
Case Report   |   April 1993
Cortical blindness and seizures possibly related to cisplatin, vinblastine, and bleomycin treatment of ovarian dysgerminoma
The Journal of the American Osteopathic Association, April 1993, Vol. 93, 502. doi:10.7556/jaoa.1993.93.4.502
The Journal of the American Osteopathic Association, April 1993, Vol. 93, 502. doi:10.7556/jaoa.1993.93.4.502
This content is PDF only. Please click on the PDF icon to access.
Abstract

Ovarian dysgerminoma is the most common ovarian malignancy in young women. Conservative treatment is indicated in the reproductive-age woman who wishes to preserve childbearing capacity. This case report describes a patient with ovarian dysgerminoma who underwent chemotherapy with a cisplatinvinblastine-bleomycin regimen that resulted in serious toxic complications-including cortical blindness and seizures that were transient in nature. Although current chemotherapy regimens have dramatically improved the overall survival of women with germ-cell tumors, there are toxic complications such as those demonstrated in this report, and toxicity must be balanced against presumed benefit.